Alert archive / Iowa / Red Flag Warnings in 2015

Red Flag Warning 8, NWS Des Moines, IA

October 18, 201551 counties in Iowa

NWS Des Moines, IA issued this red flag warning at Oct 18, 2015, 2:56 PM CDT for 51 counties in Iowa. It took effect at Oct 19, 2015, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2015, 2:56 PM CDT (19:56 UTC)
In effect from
Oct 19, 2015, 10:00 AM CDT
Expired
Oct 19, 2015, 7:00 PM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WWUS83 KDMX 181956
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
256 PM CDT SUN OCT 18 2015

.GUSTY SOUTHERLY WINDS WILL COMBINE WITH DRY GRASSES AND CROPLANDS
AND LOW RELATIVE HUMIDITY VALUES TO CREATE AN ELEVATED FIRE DANGER
MONDAY. THUS MAY RESULT IN RAPID FIRE GROWTH IF ANY FIELD FIRES
WERE TO DEVELOP WITH THE HARVEST ONGOING.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-190500-
/O.NEW.KDMX.FW.W.0008.151019T1500Z-151020T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
256 PM CDT SUN OCT 18 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY FOR
EXTREME FIRE CONDITIONS....

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A RED FLAG
WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT FROM
10 AM TO 7 PM CDT MONDAY.

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* WIND...SOUTH SOUTHWEST AT 20 TO 25 MPH GUSTING TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 27 PERCENT.

* FUEL...DRY GRASSES AND CROPS INCLUDING CORN STUBBLE

* IMPACTS...THE COMBINATION OF DRY GRASSES AND CROPS...LOW
  RELATIVE HUMIDITY AND VERY GUSTY WINDS WILL ALLOW FOR ANY FIELD
  FIRES TO EXHIBIT RAPID EXPANSION. SEVERAL BURN BANS ARE IN
  EFFECT AS WELL ACROSS PORTIONS OF THE STATE. ANY PLANS TO FOR
  BURNING SHOULD BE PUT ON HELD UNTIL FURTHER NOTICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CAUSE EXTREME FIRE BEHAVIOR.

&&

$$

MJB
4 follow-up statements
339 
WWUS83 KDMX 190231
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT SUN OCT 18 2015

.A STRONG AND GUSTY SOUTH TO SOUTHWEST WIND WILL COMBINE WITH DRY
GRASSES AND CROPLAND AND LOW RELATIVE HUMIDITY VALUES TO CREATE
AN ELEVATED FIRE DANGER MONDAY. OF PARTICULAR CONCERN IS
HARVESTING WHERE DUST AND CROP DEBRIS CAN IGNITE NEAR HOT
MACHINERY AND GET CARRIED INTO FIELDS AND NEARBY GRASS STANDS BY
STRONG WIND. RAPID FIRE GROWTH IS EXPECTED TO OCCUR IN THESE
CONDITIONS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-191045-
/O.CON.KDMX.FW.W.0008.151019T1500Z-151020T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
931 PM CDT SUN OCT 18 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY FOR EXTREME FIRE CONDITIONS....

* TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING.

* WIND...SOUTH TO SOUTHWEST AT 20 TO 30 MPH GUSTING TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* FUEL...DRY GRASSES AND CROPS INCLUDING CORN STUBBLE

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...STRONG WIND...DRY
  GRASSES AND THE HARVESTING OF CROPS WILL CREATE A POTENTIAL FOR
  CROP FIRES WITH RAPID FIRE SPREAD. BURN BANS ARE IN PLACE FOR
  MANY PORTIONS OF THE STATE AND BURNING ANYTHING IS DISCOURAGED.
  EMERGENCY MANAGERS AND LOCAL FIRE DEPARTMENTS SHOULD BE PREPARED
  FOR CROP FIRES THAT CAN GET OUT OF HAND QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CAUSE EXTREME FIRE BEHAVIOR.

&&

$$

FAB
807 
WWUS83 KDMX 191108
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
608 AM CDT MON OCT 19 2015

.STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH DRY
FUELS AND LOW RELATIVE HUMIDITY VALUES TO CREATE FIRE DANGER
CONDITIONS TODAY. RAPID FIRE GROWTH IS EXPECTED TO OCCUR IN THESE
CONDITIONS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-191915-
/O.CON.KDMX.FW.W.0008.151019T1500Z-151020T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
608 AM CDT MON OCT 19 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS....

* TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING.

* WIND...SOUTH TO SOUTHWEST AT 20 TO 25 MPH GUSTING TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT.

* FUEL...DRY GRASSES AND CROPS INCLUDING CORN STUBBLE.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...STRONG WIND...DRY 
  GRASSES AND THE HARVESTING OF CROPS WILL CREATE A POTENTIAL 
  FOR CROP FIRES WITH RAPID FIRE SPREAD. BURN BANS ARE IN PLACE 
  FOR MANY PORTIONS OF THE STATE AND BURNING ANYTHING IS 
  DISCOURAGED. EMERGENCY MANAGERS AND LOCAL FIRE DEPARTMENTS 
  SHOULD BE PREPARED FOR CROP FIRES THAT CAN GET OUT OF HAND 
  QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CAUSE EXTREME FIRE BEHAVIOR.

&&

$$
485 
WWUS83 KDMX 191703
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1203 PM CDT MON OCT 19 2015

.STRONG AND GUSTY SOUTHWEST WINDS IN COMBINATION WITH DRY FUELS
AND LOW RELATIVE HUMIDITY VALUES WILL CREATE DANGEROUS FIRE
CONDITIONS THIS AFTERNOON. RAPID FIRE GROWTH IS EXPECTED TO OCCUR
IN THESE CONDITIONS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-200000-
/O.CON.KDMX.FW.W.0008.000000T0000Z-151020T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1203 PM CDT MON OCT 19 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME FIRE CONDITIONS....

* TIMING...THROUGH EARLY THIS EVENING.

* WIND...SOUTHWEST AT 20 TO 30 MPH GUSTING TO NEAR 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT.

* FUEL...DRY GRASSES AND CROPS INCLUDING CORN STUBBLE.

* IMPACTS...THE COMBINATION OF STRONG WINDS...VERY LOW
  HUMIDITY...AND DRY GRASSES AND CROPS READY FOR HARVEST WILL LEAD
  TO THE POTENTIAL FOR CROP FIRES WITH RAPID FIRE SPREAD. BURN
  BANS ARE IN PLACE FOR MANY PORTIONS OF THE STATE AND BURNING
  ANYTHING IS DISCOURAGED. EMERGENCY MANAGERS AND LOCAL FIRE
  DEPARTMENTS SHOULD BE PREPARED FOR CROP OR GRASSLAND FIRES THAT
  CAN GET OUT OF HAND QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CAUSE EXTREME FIRE BEHAVIOR.

&&

$$

KLP
410 
WWUS83 KDMX 192356
RFWDMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT MON OCT 19 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-200100-
/O.EXP.KDMX.FW.W.0008.000000T0000Z-151020T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
656 PM CDT MON OCT 19 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME FIRE CONDITIONS....

WINDS WILL CONTINUE TO WEAKEN INTO THE EVENING AS RELATIVE
HUMIDITY VALUES CLIMB. THE THREAT FOR EXPLOSIVE FIRE GROWTH WILL
CONTINUE TO DIMINISH...THEREFORE THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AT 7 PM.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Oct 18, 2:51 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 18, 2:51 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
251 PM CDT SUN OCT 18 2015

.DISCUSSION...
ISSUED AT 251 PM CDT SUN OCT 18 2015

A MORE ACTIVE PERIOD AHEAD...BUT MOISTURE LACKING SO OVERALL
PRECIPITATION THREATS LIMITED SOME THIS WEEK. SOUTHERLY FLOW
CONTINUES TONIGHT...AND WILL INCREASE MONDAY AND SHIFT TO THE
SOUTHWEST WITH THE THERMAL RIDGE BUILDING IN AND WEAK UPPER RIDGING
ALOFT. H85 TEMPS INCREASE TO THE MID TEENS CELSIUS WITH STRONG LOW
LEVEL WINDS AND A TIGHTENING SFC PRES GRADIENT. WINDS AT THE TOP OF
THE MIXED LAYER AROUND 25 TO 30 KTS...SO WINDY CONDITIONS LIKELY.
HOWEVER CONDITIONS LOOK TO REMAIN JUST BELOW WIND ADVISORY
CONDITIONS AT THIS TIME. BIGGER ISSUE WILL BE THE DRY AIR IN PLACE
WITH MUCH WARMER TEMPERATURES EXPECTED. THIS WILL ALLOW FOR RH
VALUES TO FALL TO AROUND 25 TO 30 PERCENT MONDAY AFTERNOON. THE
WINDY CONDITIONS AND DRY AIR COMBINED WITH DRY GRASSES AND CROPS
WILL AGAIN BRING ELEVATED FIRE WEATHER CONDITIONS WITH THE HARVEST
CONTINUING AND INCREASE CHANCES OF ANY FIELD FIRES RAPIDLY
SPREADING. WAA CONTINUES INTO TUESDAY...WITH INCREASING MOISTURE AND
A WEAK SHORTWAVE EJECTING NORTHEASTWARD THROUGH THE STATE IN THE
SOUTHWEST FLOW PATTERN SETTING UP AS A LARGE UPPER TROUGH DIGS INTO
THE INTERMOUNTAIN WEST. THIS SHORTWAVE MAY BRING A CHANCE FOR SOME
SHOWERS AND ISOLATED THUNDERSTORMS TO PORTIONS OF THE STATE TUESDAY
INTO TUESDAY EVENING. BETTER MOISTURE AND LIFT FURTHER EAST
THOUGH...SO BETTER POTENTIAL TUESDAY NIGHT OFF TO THE EAST.

A PIECE OF ENERGY BREAKS FROM THE MAIN UPPER TROUGH AND PUSHES EAST
ACROSS THE DAKOTAS WEDNESDAY WHICH WILL SLIDE AN ASSOCIATED COLD
FRONT THROUGH WEDNESDAY. LITTLE MOISTURE TO WORK WITH...SO EXPECT AN
INCREASE IN CLOUDS AND POSSIBLY SOME SPRINKLES. OVERALL THOUGH
PRECIPITATION CHANCES LOOK POOR SO HAVE REMOVED THE POPS FOR THIS
TIME FRAME. MODELS THEN SLOW TO BRING THE WESTERN US TROUGH FURTHER
EAST...OPENING IT UP SOME AS IT MOVES INTO THE CENTRAL US. THIS
LOOKS LIKE THE NEXT CHANCE FOR WIDESPREAD PRECIPITATION. PREVIOUS
MODELS BROUGHT THE PRECIP IN FASTER BY LATER THURSDAY INTO THURSDAY
NIGHT. IT APPEARS LIKE THIS MAY BE TOO FAST...SO HAVE REMOVED THE
POPS FOR THURSDAY...TRIED TO BRING DOWN GUIDANCE POP VALUES SOME FOR
THURSDAY NIGHT. BETTER CHANCES LOOK TO BE FRIDAY INTO FRIDAY NIGHT
WITH SOUTHERLY FLOW OFF THE GULF AND THE MOISTURE/FRONTAL BOUNDARY
MAKING ITS WAY INTO THE STATE. THEREFORE HAVE THE HIGHEST POPS FOR
THAT TIMEFRAME. EXPECT THIS SYSTEM TIMING TO STILL WOBBLE SOME IN
THE NEXT FEW DAYS...SO COULD EVEN SEE IF SLOWING DOWN A BIT MORE
OVER THE NEXT FEW MODEL RUNS. AS FOR TEMPERATURES MILDER AIR TO
REMAIN IN PLACE THROUGH MUCH OF THE WEEK...WITH H85 TEMP AROUND +10C
OR HIGHER. MORE SEASONAL TEMPERATURES EXPECTED BEHIND THE LATE WEEK
SYSTEM AS H85 TEMPS FALL BACK INTO THE SINGLE DIGITS ABOVE ZERO
CELSIUS. THIS SHOULD DROP HIGHS BACK INTO THE 50S AND 60S FOR NEXT
WEEKEND.

&&

.AVIATION...18/18Z
ISSUED AT 1226 PM CDT SUN OCT 18 2015

VFR CONDITIONS EXPECTED. BIGGEST ISSUE IS WINDS GUSTY OUT OF THE
SSE TODAY...THEN GUSTS DIMINISHING SOME OVERNIGHT. SSW WINDS
INCREASING EVEN MORE INTO MONDAY.

&&

.FIRE WEATHER...
ISSUED AT 251 PM CDT SUN OCT 18 2015

TEMPERATURES TO WARM INTO THE UPPER 70S TO AROUND 80
MONDAY...WITH RH VALUES DROPPING TO AROUND 25 PERCENT IN
THE AFTERNOON HOURS. GUSTY SOUTHWESTERLY WINDS AT AROUND
20 TO 25 MPH WITH GUSTS TO 35 MPH OR HIGHER WILL ALSO
BE IN PLACE. THIS WILL ALLOW FOR AN ELEVATED FIRE DANGER
FOR MUCH OF MONDAY...WITH THE DRY GRASS AND CROPLANDS.
ANY FIRES THAT DEVELOP FROM COMBINES DURING THE HARVEST OR
FROM OTHER MEANS...COULD SPREAD VERY RAPIDLY WITH THE ELEVATED
FIRE DANGER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 7 PM CDT MONDAY FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

DISCUSSION...BEERENDS
AVIATION...BEERENDS
FIRE WEATHER...BEERENDS
Hazardous weather outlook, Oct 18, 4:58 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
458 AM CDT SUN OCT 18 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-191000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
458 AM CDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE FORECAST MONDAY. IN
ADDITION TO THE STRONG WINDS...LOW RELATIVE HUMIDITY...CURING
FUELS AND AN EXTENDED DRY PERIOD WILL ALL CONTRIBUTE TO AN ELEVATED
FIRE DANGER AND CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH.

ISOLATED NON SEVERE THUNDERSTORMS ARE FORECAST TUESDAY AFTERNOON
AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 18, 11:24 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 AM CDT SUN OCT 18 2015

IAZ004>007-015>017-023>026-033>036-044>046-182200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON
1124 AM CDT SUN OCT 18 2015

...ELEVATED FIRE DANGER THIS AFTERNOON...

GUSTY SOUTHERLY WINDS AT AROUND 15 TO 25 MPH...WITH GUSTS TO
AROUND 30 MPH THIS AFTERNOON. RELATIVE HUMIDITIES WILL FALL TO
AROUND 30 PERCENT THIS AFTERNOON...WITH DRIER GRASSES AND CROPS IN
PLACE. THESE CONDITIONS WILL ELEVATE THE FIRE DANGER TO VERY HIGH
FOR A BRIEF PERIOD THIS AFTERNOON. IF A FIRE WERE TO START IN A
FIELD DURING HARVEST...THE FIRE MAY QUICKLY SPREAD DUE TO THE
WINDY AND DRY CONDITIONS. SIMILAR CONDITIONS MAY BE IN PLACE
MONDAY AFTERNOON.

MJB
MJB

Nearby

Red Flag Warnings in Iowa, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.